Q. I am bleeding during pregnancy. Could it be due to sexual intercourse?

Answered by
Dr. Sanjay Kumar Bhattacharyya
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 11, 2016 and last reviewed on: Nov 02, 2020

Hi doctor,

I am a 27 year old woman. I am 5 weeks 2 days pregnant as per USG report. Four days ago, I have had a little bleeding with pain. It was mucus type blood and dark brown colored. I went to a local gynecologist for seeking medical treatment. He advised me to take Duphaston 10 mg tablet twice a day. I was also taking Pregsafe 200 mg capsule at night. I have done USG a week ago. It was observed that gestational sac is regular at present and fetal node is not visualized. He advised me to do USG test again after 15 days and take complete rest. I am worried in this situation and would not want to lose my baby. I have also PSVT (sudden abnormal heart rate) and vaginal yeast infection. Yeast infection is not currently present, but it is recurrent. Please help me doctor.

#

Hello,

Welcome to icliniq.com.

  • An ultrasonography is appropriate here, but you need another scan at 7 weeks or 2 weeks later to know whether you are having any viable fetus or not.
  • Nothing can be done now, except waiting. Continue all medications as before.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Thank you doctor,

Actually, the bleeding was stopped today. Could it be due to sexual intercourse or Duphaston?

#

Hello,

Welcome back to icliniq.com.

  • You cannot be 100% sure that the bleeding was due to sexual trauma. It could be coincidental also.
  • The point of concern here is the absence of fetal node, which always raises a query about the viability of the fetus.
  • Do not research over the medications so much. Duphaston (Dydrogesterone) is recently targeted and this does not mean we have stopped prescribing it. There is still a lack of documentation to tell Duphaston is harmful.
  • Please continue it along with Pregsafe (Progesterone) and do a repeat USG as advised previously.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Thank you doctor,

I have a fever of 101 degrees Fahrenheit now. I have also back and leg pain. I am very depressed now.

#

Hello,

Welcome back to icliniq.com.

  • You need to visit a clinic for a clinical examination. You might need a few tests as fever could be due to a lot of reasons including dengue.

For further doubts consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hi doctor,

My wife is currently admitted in a nursing home due to bleeding and pain. Her fever is under control, although test result is yet to come. Please give some suggestions.

#

Hello,

Welcome back to icliniq.com.

  • There is a need for a clinical examination. If it the birth canal is open, she needs curettage. This means this pregnancy is no more viable.
  • Also, if she is having a negative blood group, she needs separate treatment. Please consult the treating doctor and take the treatment as advised.

For further doubts consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 


Related Questions:
I had miscarriage and ectopic pregnancy in the last six months. Is it endometriosis?

Hi doctor, I am recently trying to get pregnant and in the past six months, have had a miscarriage and an ectopic pregnancy ... I forgot to mention I have had one successful pregnancy two years ...   Read full

I am bleeding during pregnancy. Should I discontinue Heparin injection?

.. you doing? I know it is a tough situation for you to decide. Do not panic. Relax, you are doing fine. Let me answer you one by one. 40 mg dose of LMW Heparin once a day is a prophylactic dose. Twice a day is a therapeutic dose. So just by getting...   Read full

If I had six Paracetamol tablets and seven of Mefenamic acid, how bad can it be?

.. is really too high. You should not take medicines like this without a proper prescription from your doctor. You may have an acute liver failure. Stop them right now and take a high-carbohydrate diet for the next five to seven d...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Sporting Events During the Pandemic
If you are into any sporting event and plan a trip to an outdoor or indoor stadium, or you are an organizer or an athlet...  Read more»
Can viral fever lead to Parkinson's disease?
Hello doctor,I had a viral fever six years back. I had a very high temperature of 105, bad cough, also hallucinations. I...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.